MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number RF*GA35153A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date: device was not implanted.Explanted date: device was not explanted.The involved device was not returned for evaluation.Therefore, the investigation was based on the provided information and evaluation of the retention sample of the involved product code/lot#.Visual inspection of the retention sample revealed no anomaly including a break in the appearance.Magnifying inspection of the retention sample did not find any anomaly that could lead to a shearing of the guide wire.The outer diameter of the retention sample was measured and confirmed to meet the specifications.A review of the device history record and product release decision control sheet of the product code/lot# combination was conducted with no findings.It is likely that the product was subjected to one-way pulling force; the product was subjected to repetitive bending force at a 90-degree angle; the product kept in a curved shape is subjected to repetitive one-way torque force; or the product was subjected to pulling force in the state of being formed into a loop-like shape.However, with no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.Please see mdr 2243441-2019-00101 for the importer report.[mw5089711].
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5089711.The event description states: "pt presented to ir for placement of bilateral nephrostomy tubes.During procedure guide wire sheared off and was retained in subq fat around kidney.Provider made pt and wife aware.No further interventions were necessary".

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9208553
Report Number9681834-2019-00177
Device Sequence Number409334
Product Code DQX
UDI-Device Identifier04987350773159
UDI-Public04987350773159
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberRF*GA35153A
Device Catalogue NumberGR3506
Device Lot Number190218
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;